Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 22, 2017, 2:49 PM EDT for Peach County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 22, 2017, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Peach County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714
WWUS82 KFFC 221849
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT TUE AUG 22 2017
GAZ081-094-221915-
Peach GA-Crawford GA-
249 PM EDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH AND SOUTHEASTERN CRAWFORD
COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was centered near Lee Pope, or
4 miles northwest of Fort Valley. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Lee Pope, Powerville and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8389 3250 8392 3251 8392 3251 8397
3262 8401 3269 8385 3254 8372 3253 8375
3253 8376 3248 8387
TIME...MOT...LOC 1848Z 342DEG 2KT 3260 8392
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:32 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 22, 1:32 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 132 PM EDT Tue Aug 22 2017 .PREV DISCUSSION... /issued 1021 AM EDT Tue Aug 22 2017/ UPDATE... Shaping up to be a tale of two forecast zones today, one across North Ga and the other for Central. Precipitable water from SPC and Goes analysis indicate values in excess of 2 inches south of a Columbus to Macon line. Meanwhile, much lower values across the northern tier where PWs remain only around an inch currently. It will be along the transition zone across the ATL metro that will be the most difficult to pin down pops for today. Some conflicting signals in the models with low CAPE values forecast to go along with the warm mid level temps but low LCLs and low convective temp off the morning sounding argue for increased activity. Taking it all together, feel we will have an early start to showers across the area favoring southern zones with better moisture and sharp cutoff to the north. Although there will be thunderstorms by afternoon, warm mid levels will limit activity to strong at best. Current grids handle this well and only minor changes to pops planned. Deese PREV DISCUSSION... /issued 742 AM EDT Tue Aug 22 2017/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 312 AM EDT Tue Aug 22 2017/ SHORT TERM /Today through Wednesday/... Upper ridge should break down today and allow for a return of some low end chance pops for diurnal convection. The best chance for showers/storms should be across central GA near the more enhanced moisture and instability axis. No severe development is expected, though a few strong storms cannot be ruled out. More widespread convection is expected for Wednesday as a cold front approaches north GA by the afternoon. Despite the better forcing, the front and moisture axis is progged to become quite elongated away from the main longwave energy to the north. While some storms could become more organized, overall shear/instability parameters still are not impressive and intensity should remain below severe. Have maintained likely pops for north and high end chance elsewhere. Temps slightly above climo norms this afternoon, then back to near normal for Wednesday with some greater cloud cover/precip potential with influence of aforementioned frontal boundary. Baker LONG TERM /Wednesday Night through Monday/... The long term beings with the cold front continuing to move out of the CWA taking most of the moisture with it. There remains residual moisture across parts of central Georgia and have left chance pops across central Georgia through Friday. North Georgia should be dry for the rest of the week. All models begin spreading moisture back across the CWA this weekend and into early next week although they differ on the moisture depth. Will bring chance pops to all of the CWA beginning Saturday and continuing through the rest of the long term. 17 && .AVIATION... 18Z UPDATE... SHRA and TSRA has been early and often around MCN this morning but fairly benign at remaining TAF sites. Still think we will realize TEMPO conditions at CSG for TSRA before the evening is over but will continue to only carry VCSH for ATL and remaining northern TAF sites. Frontal boundary moving in for Wed should provide the focus for additional storms and have started the northern most sites with Prob30 for now. A very light flow but should favor the west side through the period. //ATL CONFIDENCE...18Z UPDATE... Medium for TSRA development Wed. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 91 72 91 70 / 30 30 60 30 Atlanta 91 74 90 70 / 30 30 60 30 Blairsville 86 67 83 59 / 20 20 60 20 Cartersville 92 72 89 64 / 20 20 60 20 Columbus 93 75 92 74 / 30 30 50 30 Gainesville 90 73 89 68 / 20 20 60 20 Macon 91 74 92 72 / 40 40 50 30 Rome 93 72 89 65 / 20 20 60 20 Peachtree City 92 73 91 70 / 30 30 60 30 Vidalia 91 75 93 74 / 50 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Aug 22, 3:20 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 AM EDT Tue Aug 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 AM EDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are possible over north and central Georgia, mainly this afternoon and early evening. As a cold front approaches northwest Georgia late tonight, the chances of thunderstorms will increase toward daybreak Wednesday morning across extreme northwest Georgia. The primary hazards will be gusty winds, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorms will become more numerous Wednesday ahead of a cold front that will move across the region. A few of these storms could be strong to severe with the main threats being frequent lightning, strong to damaging gusty winds and locally heavy rain. There will be a chance of showers and thunderstorms each day, mainly across central Georgia Thursday and Friday, and across all of north and central Georgia Saturday through Monday. A few storms could be strong with gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 22, 2:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EDT TUE AUG 22 2017
GAZ082-083-095-221830-
Bibb GA-Houston GA-Twiggs GA-
207 PM EDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND NORTHWESTERN TWIGGS COUNTIES UNTIL 230 PM EDT...
At 207 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Warner Robins, Robins Air Force Base, Marion, Bullard,
Rutland, Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch,
Skipperton, Elberta, Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3273 8371 3287 8358 3276 8334 3255 8355
TIME...MOT...LOC 1807Z 310DEG 9KT 3277 8361
WIND...40MPHSpecial weather statement, Aug 22, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT TUE AUG 22 2017
GAZ081-094-221915-
Peach GA-Crawford GA-
249 PM EDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH AND SOUTHEASTERN CRAWFORD
COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was centered near Lee Pope, or
4 miles northwest of Fort Valley. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Lee Pope, Powerville and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8389 3250 8392 3251 8392 3251 8397
3262 8401 3269 8385 3254 8372 3253 8375
3253 8376 3248 8387
TIME...MOT...LOC 1848Z 342DEG 2KT 3260 8392
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:07 PM EDT | Special Weather Statement | FFC | Twiggs | 23 min |
| Aug 22, 5:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.